MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block b6: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the visions catheter was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.014 rx catheter was used in a peripheral therapeutic procedure in a severely tortuous proximal iliac vessel.During removal, the catheter got stuck on a non-philips guidewire and could not be removed.Therefore, a lot of force was applied, but approx.15 cm from the rx port to the tip separated within the non-philips sheath.The separated portion was stuck on the guidewire, and all were removed together.Fluoroscopy confirmed no device fragment was left inside the patient.The procedure was completed with angioplasty.No patient injury reported.This product problem is being submitted due to shaft separation; potential for harm.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the visions pv.014p rx catheter was returned for evaluation.Block h3: the visions pv catheter was returned in two pieces, along with a non-philips guidewire that was intact to the distal section and could not be removed.The distal section includes the distal tip, scanner body, and portion of the distal shaft; measuring approximately 19 cm in length.The proximal section includes the remainder of the distal shaft, proximal shaft, exit port, luer, and catheter connector; measuring approximately 133 cm in length.Visual inspection found damage to the distal shaft, exit port, and a slightly bent core wire.At the location of the separation, the core wire and microcables were exposed, resulting in sharp edge observed.The total length combined is 152 cm, which is within the measurement spec of 147.5 - 152.5 cm.Block h6: based on the complaint details and evaluation, the probable cause of the device separation is due to the force applied by the user.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
858720-4037
MDR Report Key23930009
Report Number3008363989-2025-00171
Device Sequence Number21023609
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)251106(17)271106(10)0303620879
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0303620879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014" CHOICE PT GUIDE WIRE.; COOK: 6F INTRODUCER SHEATH.; PHILIPS: INTRASIGHT MOBILE.
Patient Age73 YR
Patient SexMale
Patient Weight136 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American